Florida, 2015Flood and Damaging Winds in Florida, August 26, 2015
August 26, 2015 · NWS JAX · 5 events in 2 counties and zones
Moist SW steering flow and high instability fueled scattered strong storms that developed on the south side of a surface trough axis that extended across SE Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist SW steering flow and high instability fueled scattered strong storms that developed on the south side of a surface trough axis that extended across SE Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 26, 1:55 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 1:55 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT WED AUG 26 2015
.NEAR TERM (THROUGH THURSDAY)...
TROUGH OF LOW PRESSURE EXTENDS ACROSS REGION THIS AFTERNOON FROM
NEAR BRUNSWICK SOUTHWEST TO NEAR LAKE CITY. NORTHWEST OF THE
TROUGH DRIER AIR HAS ADVECTED IN. ALONG AND SOUTHEAST OF THE
BOUNDARY...THE AIRMASS WILL DESTABILIZE WITH STORMS DEVELOPING.
STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING...WITH A FEW
STRONG STORMS POSSIBLE...ESPECIALLY NEAR THE ATLANTIC SEA BREEZE.
THIS TROUGH MAY SINK A LITTLE FURTHER SOUTHEAST TONIGHT...BEFORE
MOVING WEST. THE TROUGH IS EXPECTED TO MOVE WESTWARD THURSDAY...
AS HIGH PRESSURE BUILDS TOWARD THE NORTHEAST. THIS WILL LEAD TO
INCREASED MOISTURE AND INSTABILITY ACROSS THE REGION ON THURSDAY...
ESPECIALLY EAST.
LOWS TONIGHT...ALONG AND EAST OF THE TROUGH WILL BE IN THE LOWER TO
MID 70S...WITH READINGS OVER INTERIOR SE GA DIPPING INTO THE MID TO
UPPER 60S. WITH EXPECTED CLOUD AND PRECIPITATION COVERAGE
THURSDAY...HIGHS WILL BE LIMITED TO THE UPPER 80S NEAR THE COAST...
AND TREND TOWARD THE LOWER 90S INLAND.
&&
.SHORT TERM (THURSDAY NIGHT THROUGH SATURDAY)...
AT THE UPPER LEVELS...A SURFACE RIDGE REMAINS ENTRENCHED OFF THE
ATLANTIC COAST WITH A WEAKNESS IN THE PRESSURE PATTERN EXTENDING
OFF THE FL PANHANDLE AND OVER THE GULF. FURTHER WEST A LOW IS
SLOWLY ENTERING THE NORTHERN PLAINS. BY FRIDAY AFTERNOON THE
SHORTWAVE OVER THE PLAINS BEGINS TO MERGE WITH THE ENERGY OVER THE
CENTRAL GULF AS IT PUSHES EAST.
FRIDAY AND SATURDAY CONVECTION WILL BE DOMINATED BY SEABREEZE
PROCESSES. LOW LEVEL FLOW OUT OF THE SOUTH/SOUTHWEST AND BETTER
FORCING OVER THE GULF ON FRIDAY AFTERNOON WILL SPARK SHOWER AND
THUNDERSTORMS IN THE EARLY AFTERNOON OVER WEST AND CENTRAL
FLORIDA. HIGH CAPE AND LOW SHEAR WILL MEAN POTENTIAL FOR TYPICAL
SUMMERTIME SEVERE POTENTIAL WITH PULSE STORMS BEING DRIVEN BY THE
SEABREEZE AND OUTFLOW BOUNDARY COLLISIONS.
FLOW SWITCHES MORE OUT OF THE EAST ON SATURDAY AS THE ENERGY IN THE
GULF SLIDES NORTHEAST WITH THE PLAINS SHORTWAVE...AND THE RIDGE
STRENGTHENS IN THE ATLANTIC. STRONGER FLOW OUT OF THE EAST MEANS
BETTER RAIN CHANCES FOR THE INTERIOR FL/GA COUNTIES.
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
A LOT OF UNCERTAINTY IN THE LONG TERM FORECAST ALL CENTERED
AROUND THE EVENTUAL TRACK OF TROPICAL STORM ERIKA. RIGHT NOW THE
MODELS ARE IN FAIRLY GOOD AGREEMENT WHICH BRINGS ERIKA IN THE
VICINITY OF SE FLORIDA BY SUNDAY NIGHT/MONDAY MORNING. AT THAT
POINT THERE IS QUITE A BIT OF VARIATION. 06Z GFS HAD A WEAK SYSTEM
MOVING ACROSS SE FLORIDA AND LINGERING IN THE GULF FOR A FEW DAYS.
THE 12Z GFS AND THE 00Z EURO SHOW THE STORM RIDING THE FLORIDA
EAST COAST. THE EURO SHOWS A STRONG RIDGE BUILDING IN NORTH OF THE
STORM AND TRAPPING IT IN THE AREA FOR SEVERAL DAYS...WHILE THE GFS
QUICKLY MOVES THE STORM OVER THE SE US. NEEDLESS TO SAY THERE
SHOULD BE QUITE A BIT OF FLUCTUATION TO THE LONG TERM FORECAST IN
SUBSEQUENT PACKAGES BASED ON THE EVENTUAL TRACK OF ERIKA.
THE TAKE HOME FOR THE LONG TERM WILL BE TO EXPECT INCREASED
MOISTURE/RAIN CHANCES BY THE BEGINNING OF THE WEEK ALONG WITH
INCREASED EASTERLY WINDS...SEAS..AND SWELL. ALL INTERESTED PARTIES
SHOULD CONTINUE MONITORING THE OFFICIAL FORECAST FROM THE NATIONAL
HURRICANE CENTER HEADING INTO THE WEEKEND.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED THIS 18Z TAF PERIOD.
HOWEVER...WITH A TROUGH OF LOW PRESSURE OVER THE REGION...SCATTERED
STORMS ARE EXPECTED THIS AFTERNOON AND EVENING WHICH COULD LEAD
TO RESTRICTIONS. STORMS WILL BE SCATTERED TO NUMEROUS THURSDAY.
&&
.MARINE...
A TROUGH OF LOW PRESSURE WILL BE OVER JUST WEST OF AREA WATERS
THROUGH TONIGHT. HIGH PRESSURE WILL BUILD NORTHEAST OF THE REGION
THURSDAY...WHICH WILL REMAIN THROUGH THE WEEKEND. THE PATH OF
THE TROPICAL SYSTEM NAMED ERIKA WILL THEN GREATLY INFLUENCE THE
FORECAST FOR NEXT WEEK.
RIP CURRENTS: LOW RISK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 92 73 90 / 10 50 20 60
SSI 76 89 77 88 / 30 60 40 50
JAX 73 89 74 90 / 30 60 30 50
SGJ 75 88 75 88 / 40 60 40 50
GNV 73 89 72 90 / 20 60 30 60
OCF 73 89 72 90 / 30 70 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WALSH/STRUBLE/WALKER
Hazardous weather outlook, Aug 26, 3:10 AM EST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT WED AUG 26 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-271100-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
410 AM EDT WED AUG 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS COASTAL SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE EACH DAY ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
THE FORECAST TRACK AND STRENGTH OF TROPICAL STORM ERIKA IS STILL
UNCERTAIN INTO EARLY NEXT WEEK. SWELLS ARE EXPECTED TO INCREASE IN
THE COASTAL WATERS INCREASING THE RIP CURRENT RISK LATE THIS WEEKEND
INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 26, 2:24 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT WED AUG 26 2015
GAZ166-262015-
COASTAL CAMDEN GA-
324 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMDEN COUNTY UNTIL
415 PM EDT...
AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF KINGS BAY BASE...MOVING EAST AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3083 8143 3083 8148 3091 8149 3091 8146
3092 8146 3092 8149 3096 8148 3097 8149
3097 8147 3096 8143 3098 8141 3092 8140
TIME...MOT...LOC 1924Z 260DEG 12KT 3090 8147
PETERSONSpecial weather statement, Aug 26, 3:26 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT WED AUG 26 2015
FLZ025-125-262115-
COASTAL DUVAL FL-INLAND DUVAL FL-
426 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 515 PM
EDT...
AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONVILLE...MOVING NORTHEAST AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ARLINGTON...ORTEGA...FORT CAROLINE...RIVERSIDE...SAN
MARCO AND TALLYRAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3022 8174 3027 8178 3048 8154 3037 8147
TIME...MOT...LOC 2026Z 240DEG 7KT 3033 8165
PETERSON
Local storm report, Aug 26, 3:40 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT WED AUG 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST ST. AUGUSTINE 29.89N 81.31W
08/26/2015 M44 MPH ST. JOHNS FL ASOS
&&
AWALKERSpecial weather statement, Aug 26, 3:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT WED AUG 26 2015
FLZ124-GAZ166-262145-
COASTAL NASSAU FL-COASTAL CAMDEN GA-
454 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 545 PM EDT...
AT 454 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGS BAY BASE...MOVING EAST AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
FERNANDINA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3069 8146 3072 8147 3070 8149 3069 8147
3068 8150 3072 8149 3073 8147 3074 8150
3079 8150 3076 8149 3076 8148 3080 8148
3081 8145 3075 8146 3070 8143
TIME...MOT...LOC 2054Z 252DEG 6KT 3075 8146
PETERSONSpecial weather statement, Aug 26, 3:59 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT WED AUG 26 2015
FLZ124-262145-
COASTAL NASSAU FL-
459 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 545 PM EDT...
AT 458 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FERNANDINA BEACH...MOVING SOUTHEAST AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FERNANDINA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3066 8143 3063 8144 3062 8144 3067 8147
3069 8146 3070 8146 3070 8143
TIME...MOT...LOC 2058Z 320DEG 9KT 3072 8145
PETERSONSpecial weather statement, Aug 26, 4:18 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT WED AUG 26 2015
FLZ033-125-262200-
COASTAL DUVAL FL-ST. JOHNS FL-
518 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL AND
NORTHWESTERN ST. JOHNS COUNTIES UNTIL 600 PM EDT...
AT 518 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAYARD...OR NEAR UNF...MOVING EAST AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...PONTE VEDRA BEACH...FRUIT COVE...BAYARD...DURBIN...
SWITZERLAND AND PALM VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2995 8151 3004 8169 3009 8168 3013 8162
3012 8157 3012 8154 3010 8154 3011 8151
3014 8154 3018 8156 3020 8156 3021 8157
3024 8155 3025 8138 3024 8138
TIME...MOT...LOC 2118Z 262DEG 6KT 3019 8151
PETERSONThunderstorm Wind, Nassau
- When
- August 26, 4:25 PM EST
- Where
- Nassau County, 1.78 mi E of Yulee
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.630, -81.570
Wires were blown down in Yulee. The time of damage was based on radar. The cost of damage was estimated.
Thunderstorm Wind, Nassau
- When
- August 26, 4:25 PM EST
- Where
- Nassau County, 0.69 mi S of Fernandina Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.660, -81.450
Wires were blown down in Fernandina Beach. The time of damage was estimated.
Thunderstorm Wind, St. Johns
- When
- August 26, 6:00 PM EST
- Where
- St. Johns County, 0.91 mi NE of St Augustine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.890, -81.310
Multiple trees and power lines were blown down throughout the county.
Thunderstorm Wind, St. Johns
- When
- August 26, 6:00 PM EST
- Where
- St. Johns County, 1.38 mi WSW of Vilano Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.910, -81.320
A large tree was blown down onto a home near the Fountain of Youth and caused significant damage. The time of damage was based on radar.
Flood, St. Johns
- When
- August 26, 6:15 PM EST
- Where
- St. Johns County, 1.22 mi NNE of St Augustine to 1.24 mi NNE of St Augustine
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.897, -81.314
Several cars were stranded along St. George Street due to road flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Lightning Strike in Florida, August 26, 2015$750,000 · 1 event
- Wildfire in Texas, August 26 to 31, 20155 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in Wyoming, August 26, 2015$6,000 · 52 kt wind · 2 events
- Damaging Winds in South Dakota, August 26, 201569 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598989, 598990, 598988, 598991, 598987.